MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ORTHOPEDIC SALVAGE SYSTEM REINFORCED YOKE; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ORTHOPEDIC SALVAGE SYSTEM REINFORCED YOKE; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision to address post-operative implant fracture and instability approximately twenty-one (21) months post-operatively.Attempts have been made; however, no additional information is available.
 
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - orthopedic salvage system rs tibial bearing 12mm catalog #: 161094 lot #: 151890.Orthopedic salvage system poly lock pin catalog #:150478 lot #: 747300.Orthopedic salvage system rs poly femoral bushings catalog #: 161034 lot #: 002820.Orthopedic salvage system nonmodular tibial plate long 71mm catalog #: 161043 lot #: 403920.Orthopedic salvage system rs 7cm ellip segmental femoral component left catalog #: 161010 lot #: 049500.Orthopedic salvage system rs axle catalog #: 161035 lot #: 683960.Orthopedic salvage system tibial bushing catalog #: ni lot #: 931960.Orthopedic salvage system bowed im stem catalog #: ni lot #: ni.G2 - report source - foreign: event occurred in spain.The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.Visual examination of the returned yoke identified surface scratches and both flange tabs had fractured off the body of the implant.Dimensional analysis of the returned implant determined that the device was conforming to print specifications where measured.Further analysis determined that the fracture surface suggested the device possibly fractured due to fatigue.Radiographic review of x-rays taken prior to the revision demonstrated potential metallic loose bodies within the joint space and angulation at the hinge that suggested possible hardware fracture.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ORTHOPEDIC SALVAGE SYSTEM REINFORCED YOKE
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20652377
Report Number0001825034-2024-02649
Device Sequence Number12843178
Product Code KRO
UDI-Device Identifier00880304240094
UDI-Public(01)00880304240094(17)320819(10)163570
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K052685
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number150493
Device Lot Number163570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown